Alert archive / Montana / Wind Advisories in 2021
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 9, 2021, 11:53 AM MDT for 7 counties in Montana; Lemhi County, Idaho. It took effect at Apr 10, 2021, 11:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 11:53 AM MDT (17:53 UTC)
- In effect from
- Apr 10, 2021, 11:00 AM MDT
- Expired
- Apr 11, 2021, 12:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 83 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS75 KMSO 091753 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1153 AM MDT Fri Apr 9 2021 MTZ005-101800- /O.NEW.KMSO.WI.Y.0004.210410T1700Z-210411T0300Z/ Missoula/Bitterroot Valleys- 1153 AM MDT Fri Apr 9 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ006-101800- /O.NEW.KMSO.WI.Y.0004.210410T1700Z-210411T0300Z/ Bitterroot/Sapphire Mountains- 1153 AM MDT Fri Apr 9 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ043-101800- /O.NEW.KMSO.WI.Y.0004.210410T1700Z-210411T0300Z/ Potomac/Seeley Lake Region- 1153 AM MDT Fri Apr 9 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 200 Bonner to Greenough and I-90 East Missoula to Bearmouth. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-101800- /O.NEW.KMSO.WI.Y.0004.210410T1700Z-210411T0300Z/ Butte/Blackfoot Region- 1153 AM MDT Fri Apr 9 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-101800- /O.NEW.KMSO.LW.Y.0001.210410T1100Z-210410T2100Z/ Flathead/Mission Valleys- 1153 AM MDT Fri Apr 9 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM MDT SATURDAY FOR FLATHEAD LAKE... * WHAT...Waves 1 to 3 feet with southwest winds 15 to 25 mph with gusts up to 35 mph expected on Flathead Lake. * WHERE...Flathead/Mission Valleys. * WHEN...From 5 AM to 3 PM MDT Saturday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
3 follow-up statements
720 WWUS75 KMSO 101911 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 111 PM MDT Sat Apr 10 2021 IDZ009-010-110600- /O.EXB.KMSO.WI.Y.0004.000000T0000Z-210411T0600Z/ Western Lemhi County-Eastern Lemhi County- 111 PM MDT Sat Apr 10 2021 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-110300- /O.CON.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Missoula/Bitterroot Valleys- 111 PM MDT Sat Apr 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ006-110300- /O.CON.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Bitterroot/Sapphire Mountains- 111 PM MDT Sat Apr 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ043-110300- /O.CON.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Potomac/Seeley Lake Region- 111 PM MDT Sat Apr 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 200 Bonner to Greenough and I-90 East Missoula to Bearmouth. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-110300- /O.CON.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Butte/Blackfoot Region- 111 PM MDT Sat Apr 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 11 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-102100- /O.CON.KMSO.LW.Y.0001.000000T0000Z-210410T2100Z/ Flathead/Mission Valleys- 111 PM MDT Sat Apr 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR FLATHEAD LAKE... * WHAT...Waves 1 to 3 feet with southwest winds 15 to 25 mph with gusts up to 40 mph expected on Flathead Lake. * WHERE...Flathead/Mission Valleys. * WHEN...From 5 AM to 3 PM MDT Saturday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
674 WWUS75 KMSO 110243 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 843 PM MDT Sat Apr 10 2021 MTZ005-110345- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Missoula/Bitterroot Valleys- 843 PM MDT Sat Apr 10 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ MTZ006-110345- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Bitterroot/Sapphire Mountains- 843 PM MDT Sat Apr 10 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ MTZ043-110345- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Potomac/Seeley Lake Region- 843 PM MDT Sat Apr 10 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ MTZ007-110345- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-210411T0300Z/ Butte/Blackfoot Region- 843 PM MDT Sat Apr 10 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ IDZ009-010-110600- /O.CON.KMSO.WI.Y.0004.000000T0000Z-210411T0600Z/ Western Lemhi County-Eastern Lemhi County- 843 PM MDT Sat Apr 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
597 WWUS75 KMSO 110548 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1148 PM MDT Sat Apr 10 2021 IDZ009-010-110700- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-210411T0600Z/ Western Lemhi County-Eastern Lemhi County- 1148 PM MDT Sat Apr 10 2021 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:19 AM MDT, 8 hours 34 minutes earlier.
Area forecast discussion, Apr 9, 3:19 AM MDT, 8 hours 34 minutes before
Area Forecast Discussion National Weather Service Missoula MT 319 AM MDT Fri Apr 9 2021 .DISCUSSION...After a cold start temperatures will rebound into the mid 50s for most locations and mid 60s in central Idaho today. Expect bountiful sunshine, unfortunately those springtime breezes may keep it feeling cool. While clouds increase in the after noon, the next system, quite similar to yesterday, moves into Washington State. On Saturday, short-lived heavy snow showers are expected especially in the mountains. A mixture of snow and graupel showers are anticipated in the valleys. There could also be an isolated thunderstorm during the day. Additionally, winds out of the west are expected to gust 30 to 40 mph in Western Montana. High profile vehicles on north to south stretches of highways should exercise caution, along with boaters on area lakes. Sunday onward becomes quite interesting. Our confidence is increasing that a piece of upper level energy will break off from the flow and meander southwest of our area. This will create a northeast wind gradient over the Northern Rockies, which will lead to multiple days of east to northeast winds. These winds are expected to be quite strong along ridges, with sustained winds above 20 mph at times from Monday through at least Wednesday. Even valleys will see elevated east to northeast winds for several days. The one change that we have noticed over the past 24 hours has been for a slight increase in moisture along the Continental Divide in the models. Therefore, we have increased the probability of precipitation in those areas. && .AVIATION...VFR conditions are expected across terminals in the Northern Rockies today. Typical springtime breezes will develop in the afternoon, predominantly out of the southwest. High clouds will move across the airspace signaling the next system, That is expected to affect our area on Saturday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:53 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 27 hr |
| Apr 9, 4:44 PM MDT | Winter Weather Advisory | MSO | Flathead, Lake | 19 hr |
Nearby
Wind Advisories in Montana, 2021Wind Advisories in Idaho, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.